Tinnitus Caused by Lyrica/Pregabalin?

Discussion in 'Support' started by HarveyWalker505, Oct 14, 2020.

    1. HarveyWalker505

      HarveyWalker505 Member

      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      Medication
      Hey all,

      Last Tuesday week (6th October) I started 25mg Lyrica/Pregabalin twice daily for anxiety. The medication didn't help me and in fact made my anxiety worse.

      On the third day I noticed a faint ringing in my ears. My hearing in general was very sensitive on this medication. On the fourth day the ringing was louder so I stopped the medication.

      In total I was on it for four days (eight doses).

      However, it is now four days since my last dose and I still have ringing in my left ear.

      I've read other people describing their experience with this, but I'm just wondering if it will go away soon as I'm a little freaked out about it.

      Many thanks.
       
    2. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Hopefully four days is not enough to to impact you permanently. The medication is known to start altering synapses in just one week. You were also on a low dose. Hopefully this subsides in time. I was on this medication without problems for months when an ear infection caused tinnitus. Unfortunately as I wean off the medication the tinnitus became horrible. There is no systematic study but the anecdotal evidence is that this drug is not good for your ears.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      HarveyWalker505

      HarveyWalker505 Member

      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      Medication
      Hey there, thanks for the reply. Yes I'm hoping it does eventually subside. I have read multiple accounts describing how when you go off this drug the tinnitus can get worse before it becomes better. Something to do with withdrawals. Fingers crossed.
       
    4. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Forgive me to say this but you have been lucky to have found out the problems with the drug at such low dosage and only after 4 days. You have a very good shot at full recovery. There are people who get stuck on it for years, it works but then it starts turning on them with horrid symptoms you don't want to know. You possibly escaped a terrible trap.

      If I could go back in time I would never have taken any psychiatric/neurologic drug in my life. For anxiety I would have tried many other approaches but no medication. Medications like these should only be used as a last resort in life-threatening situations.

      Pharmacology in psychiatry and neurology is a pseudo-science at the moment, I hope in many years it becomes a real science. I hope this for my children.
       
    5. AUTHOR
      AUTHOR
      HarveyWalker505

      HarveyWalker505 Member

      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      Medication
      Thank you for the kind words. I am getting a bit anxious because it's been 4 four days since I've my last dose and I still notice it. I pray it goes away soon. Would you have any idea of how long it might take for it go away?

      I will definitely be more wary of psychiatric drugs in the future. You're right, it's far too dangerous at the moment. Hope you are dealing with your tinnitus okay at the moment.
       
      • Creative Creative x 1
    6. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      My tinnitus is literally killing me but my story is much worse than yours.

      It's hard to predict what will happen to you. Some people jump off huge doses of benzos after 15 years and heal in one year, other people take pregabalin two weeks and are stuck with tinnitus for two years. I think four days at only 25mg should allow your system to reset but how long this will take is hard to tell. Try not to focus too much on it if you can (easier said than done) and avoid loud noises.
       
      • Hug Hug x 2
    7. T_Almost_Gone
      Mellow

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      Hi @HarveyWalker505

      Welcome & I'm so sorry that you're here. You were on a low dose for a short time, I hope this means good chances for your recovery.

      Did you say it started in both ears and now it's just in your left ear? You may be similar to my case.
       

Share This Page

Loading...